Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 117, NWS Boston/Norton, MA

July 28, 2007Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 5:07 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2007, 5:07 PM EDT (21:07 UTC)
Expired
Jul 28, 2007, 5:45 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282108
SVRBOX
MAC021-023-282145-
/O.NEW.KBOX.SV.W.0117.070728T2107Z-070728T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF QUINCY...
  EXTREME NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 545 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR QUINCY...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINGHAM BY 525 PM EDT...
  HULL BY 530 PM EDT...
  COHASSET BY 540 PM EDT...

THIS THUNDERSTORM WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY 
CAUSE LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

LAT...LON 4218 7117 4226 7110 4227 7105 4231 7103
      4232 7099 4228 7098 4227 7092 4230 7094
      4232 7088 4225 7078 4223 7079
TIME...MOT...LOC 2107Z 259DEG 14KT 4229 7101

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:07 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 28, 4:07 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 28 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR
REGION SUNDAY AND MONDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS. THEREAFTER...DRIER WEATHER IS EXPECTED ALONG WITH
SEASONABLY WARM TEMPERATURES. THE NEXT CHANCE OF WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL BE FRIDAY AND OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
*** SEVERE TSTM WATCH IN EFFECT UNTIL 8 PM ***

AT 330 PM LINE OF TSTMS FROM BVY-BOS-ORH-IJD WILL REMAIN ORGANIZED
AND EXPECTED TO ENTER RI AND SOUTHEAST MA THROUGH 5 PM. LATEST
MESO-ANALYSIS INDICATES DEEP MOISTURE CONVERGENCE MAXIMIZED FROM
EASTERN CT EXTENDING NORTHEAST TO CAPE ANN AT 3 PM. IN
ADDITION...AXIS OF 2000 J/KG OF SB CAPE OVER THE SAME AREA.
THUS...STORMS WILL ADVANCE SOUTHEAST INTO PROVIDENCE-TAUNTON-
MARSHFIELD AREA EARLY THIS EVENING.  ALTHOUGH...SEVERE THREAT MAY BE
LOWER ACROSS THIS AREA...AS GREATEST WIND SHEAR ASSOCIATED WITH MID
LEVEL VORTEX LOCATED WELL TO THE NORTH ACROSS NORTHERN MA AND NH.
HOWEVER...SB CAPE OF 2000 J/KG MAY YIELD ONE OR TWO STRONG STORMS
ACROSS RI AND SE MA THIS EVENING. MAIN THREAT WITH STORMS THIS
EVENING WILL BE DAMAGING WINDS...VERY HEAVY RAIN WITH LOCALIZED
FLOODING AND LARGE HAIL.

IN ADDITION...WE ARE WATCHING A FAIRLY LARGE SCALE STATIONARY
OUTFLOW BOUNDARY JUST SOUTH OF THE MASS PIKE ACROSS SOUTHERN ORH
COUNTY EASTWARD TO NORWOOD...BLUE HILLS INTO NORTHERN PLYMOUTH
COUNTY. STRONG STORMS EXITING ORH COUNTY AND WINDHAM COUNTY AT 330
PM WILL HAVE TO BE WATCHED AS THEY MOVE OVER THIS LOW LEVEL
BOUNDARY...WHICH MAY PROVIDE LOW LEVEL ROTATION.

OTHERWISE...CONVECTION WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET
WITH LOSS OF DAYTIME HEATING AND LACK OF SHEAR TO KEEP STORMS
FIRING.

ALSO...WE WILL CANCEL FLASH FLOOD WATCH FOR HARTFORD AND HAMPDEN
COUNTIES...AS NOT MUCH CONVECTION UPSTREAM FROM THIS LOCATION. BULK
OF HEAVY RAIN TODAY FELL JUST TO THE SOUTH ACROSS NEW HAVEN AND
FAIRFIELD COUNTIES.

A WARM AND MUGGY NIGHT WITH TEMPS ONLY FALLING INTO THE 60S AND
LIKELY NOT BELOW 70 IN BOSTON.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MID LEVEL VORTEX HAS BECOMES AN OPEN WAVE AND LIFTS INTO ME AND NEW
BRUNSWICK AS IT DISSIPATES SUNDAY MORNING.

HOWEVER...SURFACE FRONT STALLS ACROSS THE INTERIOR...WHICH WILL
LIKELY BECOME THE FOCUS FOR AFTERNOON CONVECTION. NAM AND GFS IN GOOD
AGREEMENT ON THIS FEATURE. HOWEVER...MODELS DIFFER ON AXIS OF
INSTABILITY...WITH NAM ACROSS NORTHERN MA AND SOUTHERN NH WHILE GFS
IS FARTHER SE OVER EASTERN MA AND RI. CLOSE INSPECTION OF GFS SEEMS
TO HAVE A SFC TD BULLSEYE IN NE RI WHICH CAUSES THE AXIS OF
INSTABILITY TO BE FARTHER SE THAN THE NAM.

AS FOR NOW WE WILL LEAN TOWARD THE NAM WITH GREATEST INSTABILITY AND
CONVERGENCE CLOSER TO THE STALLED BOUNDARY OVER NW CT/NORTHERN MA
AND SRN NH. THIS MATCHES UP WELL WITH LATEST HPC QPF. GIVEN THE LACK
OF CHANGE IN AIRMASS...ANY SHOWER OR TSTM WILL HAVE THE POTENTIAL
FOR HEAVY DOWNPOURS.

DESPITE A WEAK SHORT WAVE MOVING SE INTO NY AND PA SUNDAY
AFTERNOON...SLIGHT HEIGHT RISES OCCUR OVER NEW ENGLAND IN RESPONSE
TODAY/S MID LEVEL VORTEX EXITING THE AREA. THIS YIELDS WARMING TEMPS
ALOFT ALONG WITH DECREASING WIND SHEAR. THEREFORE...CONVECTION
SHOULD BE LESS ROBUST SUNDAY AFTERNOON AND LESS IN AREAL CONVERGE
THAN TODAY.

ANOTHER WARM AND MUGGY DAY WITH HIGHS INLAND CLIMBING INTO THE MID
80S ALONG WITH DEW PTS AROUND 70

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST.
WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH
PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST.
THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST
MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD.  HAVE TAPERED
POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN
BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN
SUNDAY THROUGH MONDAY OR MONDAY NIGHT.

HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MVFR CONDITIONS IN SCATTERED TSTMS THIS EVENING. THEN IFR CONDITIONS
REDEVELOP LATER TONIGHT IN SULTRY AIRMASS. LOW CLOUDS AND FOG SHOULD
LIFT INTO A MARGINAL MVFR-VFR CEILINGS SUNDAY AFTERNOON.  LOCAL IFR
CEILINGS AND VSBY PSBL SUNDAY AFTERNOON WITH SCATTERED TSTMS.

IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF
NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN
ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK
OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

&&

.MARINE...
S-SE WINDS OF 10 KT OR LESS TONIGHT AND SUNDAY ALONG WITH SEAS 2 FT
OR LESS. MAIN HAZARD WILL BE STRONG STORMS EARLY THIS EVENING ACROSS
EASTERN MA WATERS FROM CAPE ANN SOUTH TO CAPE COD BAY. LATER TONIGHT
AND SUNDAY MORNING...LOCALLY DENSE FOG MAY LOWER VSBY TO 1 NM OR
LESS.

LOOKS FAIRLY QUIET IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD...WITH
THE MAIN CONCERN BEING AREAS OF DENSE FOG.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...THOMPSON
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 28, 4:48 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT SAT JUL 28 2007

MAZ022-NHZ011-012-015-292100-
BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
448 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM EARLY THIS EVENING MAY RESULT IN STRONG
GUSTY WINDS...HEAVY DOWNPOURS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY. SOME STORMS MAY
CONTAIN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>021-026-RIZ001>007-292100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
448 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. SOME STORMS
MAY CONTAIN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-236-237-250-RIZ008-292100-
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
BLOCK ISLAND RI-
448 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL
WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PATCHY DENSE FOG WITH VSBY LESS THAN 1 MILE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-254-255-270-MAZ023-024-292100-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-
448 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TONIGHT

PATCHY DENSE FOG WITH VSBY LESS THAN 1 NM POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY DENSE FOG WITH VSBY LESS THAN 1 NM POSSIBLE SUNDAY MORNING.

SCATTERED THUNDERSTORMS EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVT/NOCERA

In the hours before

Special weather statement, Jul 28, 1:46 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT SAT JUL 28 2007

CTZ002>004-MAZ012-281845-
HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
146 PM EDT SAT JUL 28 2007

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND
GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR
ROCKY HILL.  THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
STAFFORD AND TOLLAND BY 200 PM EDT...
WILLINGTON AND UNION BY 210 PM EDT...
WILLIMANTIC AND STORRS BY 220 PM EDT...
DUDLEY AND WINDHAM BY 230 PM EDT...
WEBSTER AND WOODSTOCK BY 240 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB
Special weather statement, Jul 28, 1:59 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT SAT JUL 28 2007

MAZ005-014-015-281830-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
159 PM EDT SAT JUL 28 2007

AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND
WIND GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR NATICK...OR ABOUT
6 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWTON AND WESTON BY 210 PM EDT...
WATERTOWN AND BELMONT BY 220 PM EDT...
MEDFORD AND SOMERVILLE BY 230 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 28, 2:01 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      LEOMINSTER              42.52N 71.77W
07/28/2007                   WORCESTER          MA   AMATEUR RADIO

            STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
            OF WATER

0115 PM     LIGHTNING        MIDDLETON               42.60N 71.02W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            DPW HIT BY LIGHTING

0126 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY

0124 PM     FLOOD            LYNNFIELD               42.54N 71.04W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            MODERATE FLOODING ON MAIN STREET

0129 PM     LIGHTNING        IPSWICH                 42.68N 70.83W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            BRUSH FIRE ON BIRCH LANE

0129 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON TOPSFIELD ROAD

&&

WSIMPSON
Local storm report, Jul 28, 2:15 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      LEOMINSTER              42.52N 71.77W
07/28/2007                   WORCESTER          MA   AMATEUR RADIO

            STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
            OF WATER

0115 PM     LIGHTNING        MIDDLETON               42.60N 71.02W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            DPW HIT BY LIGHTING

0124 PM     FLOOD            LYNNFIELD               42.54N 71.04W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            MODERATE FLOODING ON MAIN STREET

0126 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY

0129 PM     LIGHTNING        IPSWICH                 42.68N 70.83W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            BRUSH FIRE ON BIRCH LANE

0129 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON TOPSFIELD ROAD

0151 PM     FLASH FLOOD      TOPSFIELD               42.64N 70.96W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            RTE 1A HEAVY SREET FLOODING

0205 PM     LIGHTNING        PEABODY                 42.53N 70.97W
07/28/2007                   ESSEX              MA   AMATEUR RADIO

            PERSON STRICK BY LIGHTING ON NICHOLSON STREET

&&

WSIMPSON
Special weather statement, Jul 28, 2:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT JUL 28 2007

CTZ003-004-MAZ004-012-281915-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
249 PM EDT SAT JUL 28 2007

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR UNION...OR ABOUT 13 MILES NORTHEAST OF MANSFIELD
CONNECTICUT...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
SOUTHBRIDGE AND STURBRIDGE BY 300 PM EDT...
CHARLTON AND DUDLEY BY 310 PM EDT...
OXFORD AND AUBURN BY 320 PM EDT.

THESE THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD
CAUSE FLOODING OF STREETS AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
RHODE ISLAND.

WTB
Special weather statement, Jul 28, 3:15 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SAT JUL 28 2007

CTZ003-004-MAZ005-012-RIZ001-282015-
CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
315 PM EDT SAT JUL 28 2007

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM NEAR OXFORD MASSACHUSETTS  TO
COLUMBIA CONNECTICUT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH
OF WORCESTER TO 3 MILES WEST OF WILLIMANTIC...MOVING NORTHEAST AT 25
MPH.

THUNDERSTORMS WILL BE NEAR...
OXFORD...DUDLEY...EASTFORD AND ASHFORD BY 320 PM EDT...
WEBSTER...SUTTON...WOODSTOCK AND CHAPLIN BY 330 PM EDT...
WESTBOROUGH AND MILLBURY BY 340 PM EDT...
FRAMINGHAM...NORTHBRIDGE AND PUTNAM BY 4 PM EDT...
ASHLAND...UXBRIDGE AND BURRILLVILLE BY 415 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:44 AM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jul 28, 11:25 AM EDTFlash Flood WatchBOXHampden4 hr
Jul 28, 12:55 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex50 min
Jul 28, 1:16 PM EDTSpecial Marine WarningBOX59 min
Jul 28, 1:50 PM EDTSevere Thunderstorm WarningBOXEssex55 min
Jul 28, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jul 28, 3:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester56 min
Jul 28, 4:04 PM EDTSpecial Marine WarningBOX56 min
Jul 28, 4:19 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk41 min
Jul 28, 4:59 PM EDTSpecial Marine WarningBOX91 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.